Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2011, 9:24 AM CDT for Kinney County, Maverick County, Texas. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 9:24 AM CDT (14:24 UTC)
- Expired
- May 10, 2011, 9:40 AM CDT
- In force
- 16 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 44 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:27 AM CDT | HAIL 1 | Quemado, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092
WUUS54 KEWX 101424
SVREWX
TXC271-323-101515-
/O.NEW.KEWX.SV.W.0026.110510T1424Z-110510T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 AM CDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL KINNEY COUNTY...
MAVERICK COUNTY...
* UNTIL 1015 AM CDT.
* AT 918 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUEMADO...
AND MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE DARLING AND SPOFFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2888 10062 2889 10062 2891 10065 2894 10067
2899 10066 2903 10068 2932 10039 2903 10024
2885 10059
TIME...MOT...LOC 1425Z 220DEG 23KT 2902 10056
$$1 follow-up statement
792
WWUS54 KEWX 101440
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CDT TUE MAY 10 2011
TXC271-323-101447-
/O.CAN.KEWX.SV.W.0026.000000T0000Z-110510T1515Z/
KINNEY TX-MAVERICK TX-
940 AM CDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR MAVERICK AND SOUTH CENTRAL
KINNEY COUNTIES IS CANCELLED...
AT 940 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
THAT THE STORM THAT PROMPTED THE WARNING WAS NO LONGER SEVERE. THE
STORM BRIEFLY PRODUCED QUARTER SIZE HAIL IN QUEMADO.
LAT...LON 2888 10062 2889 10062 2891 10065 2894 10067
2899 10066 2903 10068 2932 10039 2903 10024
2885 10059
TIME...MOT...LOC 1437Z 218DEG 22KT 2908 10052
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:51 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 10, 6:51 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 651 AM CDT TUE MAY 10 2011 .UPDATE... EARLY MORNING CONVECTION FIRING ALONG THE BURRO MOUNTAINS HAS MOVED NORTHEAST INTO VAL VERDE COUNTY. SO FAR THE CONVECTION LOOKS TO BE NONSEVERE BUT WILL MONITOR. UPDATED POPS AND WEATHER GRIDS AS WELL AS SKY GRIDS TO ACCOUNT FOR THE DEVELOPING ACTIVITY. && .PREV DISCUSSION... /ISSUED 647 AM CDT TUE MAY 10 2011/ AVIATION... MVFR STRATUS DECK IS RAPIDLY ERODING/LIFTING...WITH ALL TAF SITES EXPECTED TO BE VFR BY 13Z. ISO/SCT TSRA IS EXPECTED NW OF KDRT THROUGH THE MORNING HOURS...BUT CONFIDENCE OF IMPACTS AT THE TERMINAL IS LOW. ADDITIONAL ISO SHRA/TSRA COULD TRIGGER THIS AFTERNOON ACROSS EASTERN PORTIONS OF THE REGION...BUT AREAL COVERAGE IS TOO LOW TO WARRANT EXPLICIT MENTION AT TERMINALS. TIGHTENING SFC PRESSURE GRADIENTS YIELD MODERATE AND GUSTY SLY FLOW THROUGHOUT THE DAY...WITH SUSTAINED WINDS GENERALLY 12-18KTS WITH GUSTS OF 25-30KTS. GUSTS WILL SUBSIDE BY 04-05Z...BUT SUSTAINED WINDS WILL REMAIN 10-15KTS THROUGH THE OVERNIGHT HOURS. ANTICIPATING THE REDEVELOPMENT OF MVFR STRATUS DECK ALONG THE ESCARPMENT BY ABOUT 05Z/11TH. PREV DISCUSSION... /ISSUED 337 AM CDT TUE MAY 10 2011/ DISCUSSION... A GRADUAL INCREASE IN ATMOSPHERIC MOISTURE WILL MAKE FOR A CHALLENGING FORECAST DURING THE NEXT SEVERAL DAYS. MODELS ARE INDICATING HEIGHTS LOWERING DURING THE DAY AS PRECIPITABLE WATER VALUES EXCEED 1 INCH THROUGHOUT THE REGION AND EXCEED 1.5 INCHES ALONG THE I-35 CORRIDOR BY MIDDAY. DISTURBANCES ACROSS MEXICO ARE EXPECTED TO PUSH NORTHEAST ACROSS SOUTH CENTRAL TEXAS AND WITH AN INCREASINGLY BUOYANT AIRMASS...WE INDEED COULD SEE SOME WIDELY SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING WESTERN PORTIONS THIS MORNING SPREADING EASTWARD ACROSS THE REGION THIS AFTERNOON AND TONIGHT. A LACK OF FOCUS AT THE SURFACE AND INCREASING MOISTURE IN THE MID AND UPPER LEVELS FROM CLOUD DEBRIS WILL CAUSE LAPSE RATES TO LESSEN...THUS LIMITING THE SEVERE THREAT. WEAK IMPULSES CONTINUE ACROSS THE REGION WITH HEIGHTS ALOFT CONTINUING TO LOWER...SO SLIGHT CHANCES CONTINUE TONIGHT DESPITE NO SURFACE FOCUS. WITH THE UPPER TROUGH PUSHING INTO WEST TEXAS TOMORROW...THE DRY LINE WILL BE FORCED EASTWARD INTO FAR WESTERN PORTIONS OF OUR REGION TOMORROW AFTERNOON. PW'S (ATMOSPHERIC PRECIPITABLE WATER AMOUNTS) WILL APPROACH 1.8 INCHES GENERALLY ALONG AND EAST OF THE I-35 CORRIDOR. EXPECT TO SEE DEVELOPMENT ALONG THE DRYLINE BY MIDDAY AND COUPLED WITH WEAK DISTURBANCES MOVING ACROSS THE REGION...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. DRIER WESTERLIES ALOFT THURSDAY WILL LIMIT ACTIVITY TO ALONG AND EAST OF THE I-35 CORRIDOR. THE DRIER AIR ALOFT AND SURFACE CONVERGENCE MAY INTENSIFY STORMS TO SEVERE CRITERIA EAST OF THE I-35 CORRIDOR THURSDAY AFTERNOON AND EVENING. SOME BURRO MOUNTAIN DEVELOPMENT MAY ALSO MOVE INTO WESTERN PORTIONS OF THE REGION THURSDAY EVENING. FRIDAY...AS THE INTENSE UPPER LOW LUMBERS SLOWLY EAST ACROSS THE MID MISSISSIPPI VALLEY REGION...UPPER LEVEL RIDGING WILL GRADUALLY BUILD ACROSS SOUTH CENTRAL AND SOUTHWEST TEXAS AND AFTER A COUPLE OF DAYS WITH HIGHS NEAR NORMAL...READINGS WILL GRADUALLY BEGIN THEIR RISE ABOVE NORMAL...WITH CHANCES OF RAIN DIMINISHING. BUT WAIT...ANOTHER SURGE OF COLDER AIR BEHIND THE INTENSE UPPER LOW TRIES TO SLIDE UNDER THE UPPER RIDGE ON SATURDAY WITH ANOTHER LOW CHANCE OF SHOWERS AND STORMS ACROSS THE AREA. THIS WILL CONTINUE SATURDAY NIGHT WITH ENHANCED MEXICAN PLATEAU DEVELOPMENT PUSHING INTO WESTERN PORTIONS. A SURFACE RIDGE WILL BUILD IN AND BECOME SOMEWHAT ANCHORED ACROSS THE REGION SUNDAY AS THE CUTOFF LOW ACROSS THE MID MISSISSIPPI VALLEY BECOMES BLOCKED BY A DOWNSTREAM UPPER RIDGE ALONG THE MID ATLANTIC REGION. THIS WILL MAKE FOR DRIER AND SOMEWHAT COOLER AIR ACROSS CENTRAL AND EASTERN SECTIONS SUNDAY AFTERNOON. THIS SHOULD LAST THROUGH EARLY NEXT TUESDAY AS THE LOW DIGS AND FINALLY PUSHES EAST INTO THE SOUTHEAST U.S.. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY AFTERNOON OVER VAL VERDE AND EDWARDS COUNTIES AS A DRY LINE PUSHES EAST WITH RELATIVE HUMIDITIES DROPPING BELOW 20 PERCENT AND WEST WINDS AROUND 10 MPH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 94 71 87 73 91 / 20 20 40 30 20 AUSTIN BERGSTROM INTL AIRPORT 94 71 87 73 89 / 20 20 30 30 20 NEW BRAUNFELS MUNI AIRPORT 94 71 87 73 88 / 20 20 30 30 20 BURNET MUNI AIRPORT 89 69 83 68 88 / 20 20 40 30 10 DEL RIO INTL AIRPORT 95 72 91 72 93 / 40 20 10 20 10 GEORGETOWN MUNI AIRPORT 91 70 85 72 89 / 20 20 40 30 20 HONDO MUNI AIRPORT 94 72 88 74 91 / 20 20 20 30 10 SAN MARCOS MUNI AIRPORT 93 72 87 72 88 / 20 20 30 30 20 LA GRANGE - FAYETTE REGIONAL 95 72 89 75 87 / - 20 30 20 30 SAN ANTONIO INTL AIRPORT 92 72 87 74 87 / 20 20 30 30 20 STINSON MUNI AIRPORT 96 73 88 76 90 / 20 20 30 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...02
Hazardous weather outlook, May 10, 5:17 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 517 AM CDT TUE MAY 10 2011 TXZ171>173-183>194-202>209-217>225-228-111100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 517 AM CDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE IN NORTHEASTERN MEXICO WILL PUSH INTO WESTERN PORTIONS OF SOUTH CENTRAL TEXAS TODAY. THIS DISTURBANCE WILL COMBINE WITH AFTERNOON HEATING TO CREATE SHOWERS AND THUNDERSTORMS ACROSS WESTERN PORTIONS OF THE REGION LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF SOUTH CENTRAL TEXAS WEDNESDAY. AFTERNOON HEATING WILL COMBINE WITH THE DRY LINE AND A SERIES OF UPPER DISTURBANCES TO DEVELOP ORGANIZED THUNDERSTORM COMPLEXES ACROSS WESTERN PORTIONS OF THE REGION. THESE THUNDERSTORM COMPLEXES WILL MOVE EASTWARD INTO THE WESTERN AND CENTRAL COUNTIES IN THE AFTERNOON INTO THE LATE EVENING HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY COULD BE STRONG TO MARGINALLY SEVERE DUE TO WEAK DISTURBANCES ALOFT AND A SURFACE FRONTAL BOUNDARY IN THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY ALONG AND SOUTHEAST OF THE BALCONES ESCARPMENT ON THURSDAY. THE PRIMARY THREATS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...AS WELL AS WEDNESDAY AND THURSDAY.
In the hours before
Special weather statement, May 10, 7:09 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 709 AM CDT TUE MAY 10 2011 TXZ183-101300- VAL VERDE- 709 AM CDT TUE MAY 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 800 AM CDT... AT 706 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES EAST OF TARPLEY. THIS STORM WAS MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOMA ALTA... COMSTOCK... JUNO... VINEGARONE... PAFFORD CROSSING... DEVILS RIVER STATE NATURAL AREA... BAKERS CROSSING...
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.